Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 150, NWS Goodland, KS

July 14, 2007Gove County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 14, 2007, 2:44 PM CDT for Gove County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2007, 2:44 PM CDT (19:44 UTC)
Expired
Jul 14, 2007, 3:15 PM CDT
In force
31 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Gove County, KS

The radar

The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 141944
SVRGLD
KSC063-142015-
/O.NEW.KGLD.SV.W.0150.070714T1944Z-070714T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
244 PM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GOVE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 315 PM CDT

* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER SOUTH
  CENTRAL GOVE COUNTY...OR ABOUT 11 MILES SOUTH OF GOVE...MOVING
  SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN GOVE COUNTY AROUND 300 PM CDT...

LAT...LON 3887 10041 3887 10066 3870 10069 3870 10036

$$

DLF
2 follow-up statements
000 
WWUS53 KGLD 141958
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
154 PM MDT SAT JUL 14 2007

KSC063-142015-
/O.CON.KGLD.SV.W.0150.000000T0000Z-070714T2015Z/
GOVE KS-
254 PM CDT SAT JUL 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTH CENTRAL GOVE COUNTY...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER SOUTH CENTRAL GOVE COUNTY...OR ABOUT 13 MILES SOUTH OF 
GOVE...MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3887 10041 3887 10066 3870 10069 3870 10036

$$

DLF
000 
WWUS53 KGLD 142010
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT SAT JUL 14 2007

KSC063-142018-
/O.EXP.KGLD.SV.W.0150.000000T0000Z-070714T2015Z/
GOVE KS-
308 PM CDT SAT JUL 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GOVE COUNTY
EXPIRES AT 315 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE.  HOWEVER...THUNDERSTORMS ARE EXPECTED TO CONTINE 
DEVELOPING ACROSS SOUTHERN GOVE COUNTY DURING THE NEXT HOUR.  STAY 
ALERT TO CHANGING WEATHER CONDITIONS AND THE THREAT OF 
CLOUD-TO-GROUND LIGHTNING.

LAT...LON 3887 10041 3887 10066 3870 10069 3870 10036

$$

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:40 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 14, 11:40 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SAT JUL 14 2007

.DISCUSSION...MAIN EMPHASIS TODAY IS WHERE TO PLACE AFTERNOON
THUNDERSTORM ACTIVITY. LATEST SURFACE MAP SHOWS TROUGH OF LOW
PRESSURE FROM OMAHA TO HILL CITY TO LEOTI MOVING SOUTH.  THIS WILL
BE MAIN FOCUS FOR ANY SCATTERED AFTERNOON THUNDERSTORMS WHICH WILL
REMAIN ACROSS EXTREME SOUTHERN COUNTIES AFTER 21Z. BY 00Z FEEL WEAK
CONVERGENCE ALONG THIS FEATURE WILL SOUTH OF OUR WARNING AREA.

MADE MINOR ADJUSTMENTS IN HOURLY TEMPERATURE GRIDS TO ACCOUNT FOR
CURRENT TRENDS AND RAISED HIGH TEMPERATURES A DEGREE OR TWO SINCE
READINGS ARE CURRENTLY IN MIDDLE 80S WITH A LOT OF SUN.  ADJUSTED
POP AND WEATHER GRIDS TO PLACE AFTERNOON THUNDERSTORM ACTIVITY ABOUT
ONE COUNTY FURTHER SOUTH THAN PREVIOUS FORECAST...OR ALONG A HILL
CITY TO LEOTI LINE AND SOUTH.

MORNING SOUNDING ANALYSIS SHOWED MODERATE INSTABILITY WITH A LITTLE
BIT OF CIN...IN THE -10 TO -15 RANGE.  BUT WITH A LACK OF SURFACE
FOCUS MOST AREAS...NO UPPER SUPPORT AND WEAK SURFACE RIDGING WORKING
IN FROM THE NORTH THIS AFTERNOON...FEEL THE SURFACE TROUGH WILL BE
THE ONLY AREA FOR THUNDERSTORM INITIATION LATER TODAY.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE KGLD AND
KMCK TERMINALS THROUGH THE DAY.  SURFACE TROUGH CURRENTLY LIES FROM
JUST NORTH OF HILL CITY SOUTHWEST TO LEOTI AND WILL CONTINUE TO MOVE
SOUTH THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE
SURFACE TROUGH AFTER 21Z.  ACTIVITY WILL REMAIN SOUTH OF KGLD/KMCK
TERMINALS.  ANY THUNDERSTORM ACTIVITY WILL BE ACCOMPANIED BY GUSTY
WINDS AND LARGE HAIL.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DLF
Hazardous weather outlook, Jul 14, 11:53 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1053 AM MDT SAT JUL 14 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1053 AM MDT SAT JUL 14 2007 /1153 AM CDT SAT JUL 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON GENERALLY
SOUTH AND EAST OF A LINE FROM TRIBUNE TO RUSSELL SPRINGS TO GOVE
TO HILL CITY. THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG A
SURFACE TROUGH OF LOW PRESSURE IN THAT VICINITY AFTER ABOUT 2 PM
MDT...3 PM CDT. ANY THUNDERSTORMS WHICH DEVELOP ARE EXPECTED TO BE
WIDELY SCATTERED IN NATURE. THUNDERSTORMS WILL BE ACCOMPANIED BY
CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS TO 50 MPH AND HAIL TO ONE
INCH. ANY THUNDERSTORMS WHICH DEVELOP WILL MOVE SOUTH AROUND 15
MPH...AND BE SOUTH OF THE AREA BY LATE AFTERNOON OR EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AFTER 3 PM CDT SOUTH
OF A TRIBUNE TO GOVE TO HILL CITY LINE.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:31 PM CDTTornado WarningGLDRawlins59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.